Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 4, 2024, 5:04 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2024, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 4, 2024, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
The radar
The Hammond radar (KHDC), 31 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:09 PM CDT | TORNADO | 2 W Amite, LA | Parish officials passed on multiple reports of a possible tornado between LA 1045 and 1046 just west of Amite. CC drop also noticed on radar. Still waiting on details. |
| Jun 4, 5:11 PM CDT | TSTM WND DMG | 2 Wsw Amite, LA | Trees down and blocking both northbound and southbound lanes of I-55 at Amite. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WFUS54 KLIX 042204
TORLIX
LAC091-105-042245-
/O.NEW.KLIX.TO.W.0022.240604T2204Z-240604T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
504 PM CDT Tue Jun 4 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern St. Helena Parish in southeastern Louisiana...
Northern Tangipahoa Parish in southeastern Louisiana...
* Until 545 PM CDT.
* At 503 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Amite City, or near Amite, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Amite, Amite City, and Roseland around 510 PM CDT.
This includes Interstate 55 in Louisiana between mile markers 47 and
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3086 9032 3085 9030 3080 9029 3074 9025
3071 9026 3071 9066 3079 9066 3088 9032
TIME...MOT...LOC 2203Z 269DEG 37KT 3074 9060
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAB2 follow-up statements
996
WWUS54 KLIX 042214
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
514 PM CDT Tue Jun 4 2024
LAC091-042224-
/O.CAN.KLIX.TO.W.0022.000000T0000Z-240604T2245Z/
St. Helena LA-
514 PM CDT Tue Jun 4 2024
...THE TORNADO WARNING FOR SOUTHEASTERN ST. HELENA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana.
&&
LAT...LON 3085 9030 3080 9029 3074 9025 3071 9026
3071 9057 3077 9057
TIME...MOT...LOC 2214Z 269DEG 37KT 3074 9046
$$
LAC105-042245-
/O.CON.KLIX.TO.W.0022.000000T0000Z-240604T2245Z/
Tangipahoa LA-
514 PM CDT Tue Jun 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
TANGIPAHOA PARISH...
At 514 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Amite, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Tangipahoa Parish.
This includes Interstate 55 in Louisiana between mile markers 47 and
50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3085 9030 3080 9029 3074 9025 3071 9026
3071 9057 3077 9057
TIME...MOT...LOC 2214Z 269DEG 37KT 3074 9046
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue873
WWUS54 KLIX 042243
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
543 PM CDT Tue Jun 4 2024
LAC105-042253-
/O.EXP.KLIX.TO.W.0022.000000T0000Z-240604T2245Z/
Tangipahoa LA-
543 PM CDT Tue Jun 4 2024
...THE TORNADO WARNING FOR NORTHERN TANGIPAHOA PARISH WILL EXPIRE AT
545 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana.
&&
LAT...LON 3085 9030 3080 9029 3074 9025 3071 9026
3071 9057 3077 9057
TIME...MOT...LOC 2243Z 269DEG 37KT 3074 9016
$$
ZeringueWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:57 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 4, 3:57 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CDT Tue Jun 4 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Wednesday night) Issued at 338 PM CDT Tue Jun 4 2024 Upper ridging near both the Atlantic and Pacific coasts this afternoon with shortwaves over the middle and lower Mississippi River Valley and a second over the Great Plains. A complex of thunderstorms was moving into the area from the northwest at press time and necessitated the issuance of a Severe Thunderstorm Watch until 8 PM CDT across much of the northern half of the CWA with the primary threat of damaging winds. Will eventually see the current complex weaken with the loss of surface heating. Ahead of the storms, temperatures ranged from the mid 80s to lower 90s across the area with dew points generally in the mid 70s. As has been the case for several days, the main concerns will be with thunderstorm potential. As long as we continue in northwesterly upper flow, each shortwave moving toward the upper trough position will trigger a thunderstorm complex to our northwest at some point. The complex then moves southeastward toward the local area and eventually weakens as it outruns the best thermodynamic support. Global and convection allowing models have struggled to model these complexes both in spatial and temporal details. Seemingly over the last several days, the ECMWF operational model and longer range runs of the HRRR have performed a bit better than most of the other models. The NBM certainly gives these solutions some credence and will keep those numbers, and in the case of this evening, bump them up somewhat, at least through 02z or so. Once things stabilize behind the convection, rain chances should diminish quickly for the remainder of the night. The ECMWF and HRRR both signal another complex during the day tomorrow, and will not go with a dry forecast like the GFS and NAM would indicate. Still will see temperatures get into the 90s before convection gets going again, and won't depart from the NBM temperature numbers tomorrow/tomorrow night. && .LONG TERM... (Thursday through Monday night) Issued at 338 PM CDT Tue Jun 4 2024 Troughing will be exiting the area to the east by Thursday morning, leaving a remnant boundary behind. The most likely area for the boundary seems to be in the northern portions of the area. Areas south of the boundary will see enhanced heating due to compressional warming. We will still have quality moisture on Thursday with PW around 1.9-2 inches where the boundary lays up. So, with the heating, moisture and trigger, expect storms to develop in the vicinity of the best surface convergence where the boundary lays up in the area. Drier mid-level air looks to filter into the area Friday, decreasing rain chances while keeping the boundary somewhere in the area. Scattered showers and storms are still possible Friday, but the coverage will be less than Thursday due to the drier air filtering in. The boundary looks to become diffuse by the weekend, so that will lead to a lack of low-level trigger for convection. With quality moisture still in the area with PW around 1.6-1.8 inches, expect a more summer-time isolated convective regimes Saturday and Sunday. Medium-range guidance differs significantly beyond the weekend with a potential front at the beginning of next week. The spatial and temporal aspect of the front seems very uncertain at this time, but that is not surprising given it is about a week out. && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Tue Jun 4 2024 Main question for aviation interests is convective development. While TSRA are still well back toward KSHV, there's been quite a bit of SHRA development in advance of that in the past 30-60, so we may need additional amendments to add thunder in the next few hours. Cloud bases generally between FL025 and FL035, but direct impacts could produce MVFR ceilings and IFR visibilities. Most convection should dissipate by 01z Wednesday. Potential for MVFR to IFR ceilings prior to sunrise Wednesday. Based on the last few days, certainly won't rule out an additional round of convection on Wednesday. && .MARINE... Issued at 338 PM CDT Tue Jun 4 2024 Main marine concern will be the thunderstorm threat over the next several days. Outside of thunderstorm wind potential, we'll have the usual evening increase in winds to near 15 knots before they subside again. Otherwise, no major marine issues anticipated. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 90 71 89 / 40 50 40 40 BTR 75 94 76 94 / 30 40 20 50 ASD 75 93 76 93 / 30 30 30 50 MSY 77 92 78 92 / 30 30 20 60 GPT 77 90 76 91 / 30 30 30 50 PQL 74 92 75 92 / 20 20 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...RW LONG TERM....JZ AVIATION...RW MARINE...RW
In the hours before
Special weather statement, Jun 4, 2:46 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Tue Jun 4 2024
MSZ068-042030-
Wilkinson MS-
246 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WILKINSON
COUNTY THROUGH 330 PM CDT
...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Hawk, or 18 miles northeast of Simmesport, moving northeast at
25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Adams and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9122 3107 9157 3112 9162 3124 9156
3124 9154 3122 9153 3123 9149 3126 9148
3128 9149 3129 9147 3132 9146 3132 9142
3134 9136 3134 9134
TIME...MOT...LOC 1945Z 242DEG 21KT 3114 9157
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Jun 4, 3:46 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
346 PM CDT Tue Jun 4 2024
LAZ034>036-MSZ068-069-042115-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
Amite MS-
346 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
POINTE COUPEE AND NORTHWESTERN EAST FELICIANA PARISHES, WILKINSON AND
AMITE COUNTIES THROUGH 415 PM CDT
...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to near Fort Adams to near
Grand Prairie. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, Jackson, St. Francisville, Liberty, Centreville, Livonia,
Woodville, Gloster, Fordoche, Morganza, Wilson, Norwood, Wakefield,
Spillman, Batchelor, Lettsworth, Fort Adams, Dolorosa, Lottie, and
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3132 9112 3135 9083 3125 9055 3049 9159
3050 9175 3071 9173 3086 9182 3097 9181
3104 9172 3104 9165 3097 9166 3104 9156
3113 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 2046Z 303DEG 34KT 3135 9108 3103 9157 3065 9213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:07 AM CDT | Special Weather Statement | LIX | West Feliciana | 53 min |
| Jun 4, 3:46 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 29 min |
| Jun 4, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 49 min |
| Jun 4, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena and 2 more | 41 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 27 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 1 more | 51 min |
| Jun 4, 5:26 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 34 min |
| Jun 4, 5:36 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 4, 5:50 PM CDT | Special Weather Statement | LIX | Assumption, Orleans, Saint Charles, Saint James, Saint John the Baptist | 40 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 49 min |
| Jun 4, 6:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 23 min |
| Jun 4, 6:37 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 38 min |
| Jun 4, 6:44 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 4, 6:49 PM CDT | Special Weather Statement | LIX | Orleans | 26 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.